Write a review

Accutane - Worked Wonders for Me! - Omaha, NE

I struggled with severe acne for about 3 years....

I struggled with severe acne for about 3 years. Itried everything under the sun, until I finally gave in and started the Accutane treatment. My ONLY regret is not starting this treatment sooner!

I was treated for roughly 5-6 months. I did not see results right away, infact, my skin got slightly worse for a very short period of time and than significantly improved about 3-4 in. I was completely clear by the 5th month, and still am almost 2 years later. I do get a little pimple or two during the week of my period, but other than that, it's been almost 2 years and I still have clear skin! :)

I experienced a few obnoxious *temporary* side effects along the way; (NOTE: These all went away shortly after treatment.)

-Very dry/chapped lips, that would crack and bleed *ONLY IF* neglected. (Keep something on them at ALL times, and you will be fine! Keep them coated! Vaseline helped tremendously, they sell it in a lip tube/balm at any Walgreens.)

-Dry, flakey facial skin that would peel *IF* neglected. (MOISTURIZE! Use a good oil free facial lotion with SPF daily, as often as needed! Don't use a harsh facial cleanser either, I used Dove Sensitive Skin (bar soap) for face and body, it removes make up too! And stay out of the sun!)

-Dry, red, flakey, itchy patches on hands, legs, and arms. (I got a prescription cream from my derm that took care of it right away.)

-Very dry and itchy inside nose/mild light ocasional nose bleeds do to this. (I used Vaseline on a q-tip and lightly coated my nostrils to ease this.)

-Dry eyes, ocasional (Visine or Clear Eyes takes care of this.)

-Ocasional mild head aches (Not sure if this was from work or the Accutane.)

-Mild blurred night vision (This was never a problem, but I did notice ocasionally.)

These side effects are more of an annoyance than anything. It's well worth putting up with temporarily than dealing with acne for how ever long. Good luck!

Dr Ferguson

Was this review helpful? 7 others found this helpful

Comments (5)

your skin looks flawless. i'm 16 and starting in september. I am freaking out because of the perminate side effects. I am a swimmer and staying out of the sun is going to be hard to avoid. Do you know about a sunscreen that protects the skin extremely well?
  • Reply
Hi,

I just want to ask about ur roaccutane experience, I started January, what I had wasn't that worse, but during my 2-3month, OMG it made them so much worst, so much more pimples, dryness and blah blah.. It is not april its like 4th month of my course, i dont seem happy as i still have those pimples and red marks (more than before), though the pimples lessen but very less..and the red marks are so upsetting. should i worry?? what should i do :(.. help me.. im getting depress and so much sad eacg
  • Reply

If you are feeling depressed at all you need to contact your doctor right away.

As for your skin getting worse, sometimes it does get worse before it gets better and will depend on the treatment plan your doctor has set for you.

Please call your doctor today.

  • Reply
Hey baby_ash I was wondering how long it took you until you saw improvements? I am on the strongest dosage for me now and it's getting really bad lately and I'm nearly on month three and my derm said I should see an improvement and I don't. I really need some reassurance please as I'm getting so low
  • Reply
Did you notice any hairloss during treatment?
  • Reply